MAUDE Adverse Event Report: OSCOR INC. ADELANTE MAGNUM INTRODUCER; INTRODUCER, CATHETER

OSCOR INC. ADELANTE MAGNUM INTRODUCER; INTRODUCER, CATHETER
Model Number ASM016035
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Myocardial Infarction (1969); Thrombus (2101); Chronic Obstructive Pulmonary Disease (COPD) (2237)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.The manufacturer has requested additional information from the hospital.
 
Event or Problem Description
Surgeon was trying to push the guidewire and obturator through the sheath and had difficulty pushing them through sheath.Surgeon tried a second kit but was again unsuccessful.Surgeon and or staff obtained another introducer kit from a different manufacturer and it was successful.
 
Additional Manufacturer Narrative
The device was in use for treatment.Four (4) 16f adelante magnum introducer sheaths with dilators were returned from the customer.There were no other accessories.Three (3) sheaths were received unopened in the original packaging.All components were present and intact.The remaining sheath was returned with the dilator in a plastic bag.A handwritten note that was attached to this bag said "difficult to push into sheath.Then, could not get wire through".Blood was found on and inside the sheath and dilator.The sheath looked normal, but the distal tip of the dilator was crushed.The returned device analysis reveals three (3) adelante magnum sheaths and dilators that are within manufacturing specifications.One (1) had a damaged dilator, on the distal end.After evaluation of the returned product, it was found that the dilators passed fully and smoothly through all four (4) sheaths without any difficulty.The attempt to simulate the damaged tip failure by various methods remained unsuccessful.A review of the device history record confirmed no manufacturing rejects or anomalies of this type were recorded.The sheath and dilator passed all in-process and qa final inspection steps before shipping to the customer including visual, mechanical and dimensional testing.Unable to confirm the reason for return; the risk remains low.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity and no new failure mode identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type.Per procedure adelante magnum introducer sheath in-process and final inspection: insert a tipped dilator of appropriate size through the tipped sheath and check if dilator inserts without excessive force or obstruction.With the naked eye, inspect where the sheath and dilator meet and check the gap is minimal and a smooth transition is present.Per adelante sigma dilator in-process and final inspection procedure: insert a guidewire conforming to the tipped dilator id established in the drawing from the hub to the end of the tube and confirm that it passes freely and without friction.Make sure the dimensions are within specification according to the drawing.The adelante magnum instructions for use (ifu) lists the following in the precautions and directions for use sections: using the sideport valve of the sheath, flush the introducer assembly with saline solution.Flush dilator through the luer port on proximal end with saline solution.If using a sheath with hydrophilic coating, wet the outer surface of the sheath with saline solution to activate the hydrophilic coating.Note: it is important to keep the sheath outer body surface wet/slippery to touch throughout the procedure and during insertion of the introducer sheath.Once the hydrophilic coating is activated, the sheath body will be wet and slippery.Advance the sheath with dilator as a unit over the guidewire under fluoroscopic guidance.Do not allow the dilator to back out of the sheath while advancing.Advance the assembly in a twisting motion to avoid damage to the sheath and vessel.Stop advancement of the assembly if resistance is met.Investigate the cause of resistance before proceeding.Carefully advance the assembly until it is in the desired position.Caution: do not continue advancement or retraction of the device out of the sheath if resistance is met.

Brand Name
ADELANTE MAGNUM INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6909080
Report Number1035166-2017-00082
Device Sequence Number11035358
Product Code DYB
UDI-Device Identifier00885672004750
UDI-Public00885672004750
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/01/2020
Device Model NumberASM016035
Device Catalogue NumberASM016035
Device Lot NumberC8-09524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR
Patient Weight66